Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 92, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Oct 18, 2006, 8:24 PM CDT for 6 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2006, 8:24 PM CDT (01:24 UTC)
- Expired
- Oct 18, 2006, 11:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Bastrop County, TX, Caldwell County, TX, Hays County, TX, Lee County, TX, Travis County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 62 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.4 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3453 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 190128
FFWEWX
TXC021-055-209-287-453-491-190430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
824 PM CDT WED OCT 18 2006
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
WILLIAMSON
TRAVIS
LEE
BASTROP
HAYS
CALDWELL
* UNTIL 1130 PM CDT
* AT 818 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAINFALL PERSISTING FROM SAN MARCOS TO ELGIN TO
THORNDALE WAS DEVELOPING FROM PFLUGERVILLE AND AUSTIN TO LAKEWAY
AND JONESTOWN. RAINFALL RATES WERE INCREASING TO AS HIGH AS TWO
INCHES PER HOUR. THIS HEAVY RAINFALL WILL PERSIST THE NEXT COUPLE
OF HOURS.
* LOCATIONS IN THE WARNING INCLUDE WYLDWOOD...WINDEMERE...WEST LAKE
HILLS...WEIR...UHLAND...THRALL...TAYLOR...TANGLEWOOD FOREST...
TANGLEWOOD...ROUND ROCK...ROLLINGWOOD...PFLUGERVILLE...ONION
CREEK...NIEDERWALD...MUSTANG RIDGE...MANSFIELD DAM...MANOR...
LIBERTY HILL...LEANDER...LAKEWAY...LAGO VISTA...KYLE...HUTTO...
GRANGER DAM...GRANGER...GEORGETOWN DAM...GEORGETOWN...GARFIELD...
ELGIN...COUPLAND...CEDAR PARK...CEDAR CREEK...BUDA...BERGSTROM...
BEE CAVE...BARTLETT...AUSTIN AND ANDERSON MILL
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
LAT...LON 2986 9797 2980 9779 3051 9693 3083 9736
3051 9805
$$1 follow-up statement
000
WGUS74 KEWX 190259
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
959 PM CDT WED OCT 18 2006
TXC021-055-209-287-453-491-190305-
WILLIAMSON TX-TRAVIS TX-LEE TX-BASTROP TX-HAYS TX-CALDWELL TX-
959 PM CDT WED OCT 18 2006
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CALDWELL...HAYS...
BASTROP...LEE...TRAVIS AND WILLIAMSON COUNTIES...
AT 955 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE
VERY HEAVY RAINS HAVE MOVED OUT OF THE WARNING AREA. ONLY LIGHT TO
MODERATE RAIN WILL PERSIST. AS A RESULT...THE FLASH FLOOD WARNING
HAS BEEN CANCELLED. SOME MINOR STREAM RISES AND PONDING OF WATER IN
LOW LYING ARE POSSIBLE FOR THE NEXT HOUR OR TWO DUE TO EARLIER HEAVY
RAINS.
LAT...LON 2986 9797 2980 9779 3051 9693 3083 9736
3051 9805
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 18, 6:24 PM CDT, 2 hours earlier.
Area forecast discussion, Oct 18, 6:24 PM CDT, 2 hours before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 624 PM CDT WED OCT 18 2006 .AVIATION... COLD FRONT WILL PUSH THROUGH KAUS NEAR 02Z AND THROUGH KSAT NEAR 04Z THIS EVENING. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED WITH THE FROPA AT I-35 TAF SITES. IFR CIGS TO FOLLOW QUICKLY BEHIND THE FRONT AND HOLD THROUGH 15Z THURSDAY AT I-35 TAF SITES...WITH ONLY MVFR CIGS EXPECTED AT KDRT. MODERATE NORTHERLY LOW LEVEL FLOW WITH GUSTS TO PREVAIL BEHIND THE FRONT THROUGH MOST OF THURSDAY. && .PREV DISCUSSION... (ISSUED 231 PM CDT WED OCT 18 2006) DISCUSSION... THE COLD FRONT HAS PASSED THROUGH SJT AND IS MOVING SOUTHEAST AT AROUND 20 MPH. THE FRONT WILL MOVE INTO THE HILL COUNTRY EARLY THIS EVENING AND WILL BE OVER THE COASTAL WATERS BY THURSDAY MORNING. SCATTERED SHOWERS AND THUNDERSTORMS WERE ALREADY DEVELOPING ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY IN THE WARM AND UNSTABLE AIRMASS AHEAD OF THE FRONT. SHOWERS AND THUNDERSTORMS WILL INCREASE IN INTENSITY AND AREAL COVERAGE WITH THE APPROACH AND PASSAGE OF THE COLD FRONT. THERE IS A SLIGHT RISK OF SEVERE TSTMS FOR MUCH OF THE CWFA THIS EVENING WITH THE PRIMARY THREAT BEING DAMAGING WINDS. THERE IS ALSO A THREAT OF LOCALLY HEAVY RAINFALL DUE TO THE HIGH PWS. HOWEVER WE WILL NOT ISSUE A FFA DUE TO THE ANTICIPATED SPEED OF THE STORMS. 1 TO 2 INCH STORM TOTALS CAN BE EXPECTED. ALTHOUGH THE COLD FRONT WILL HAVE REACHED THE COAST BY THURSDAY MORNING THERE WILL BE SOME POST FRONTAL RAIN AND SHOWERS. THIS ACTIVITY WILL END IN THE AFTERNOON WITH THE PASSAGE OF THE UPPER TROF AXIS AFTER 18Z. THE PROGRESSIVE 5 WAVE UPPER LEVEL PATTERN CONTINUES OVER THE NORTHERN HEMISPHERE. THE NEXT UPPER TROF WILL DROP OUT OF CANADA AND SWING ACROSS THE CENTRAL PLAINS SATURDAY AND SUNDAY. THIS SYSTEM WILL DRIVE ANOTHER COLD FRONT ACROSS SOUTH CENTRAL TEXAS SATURDAY NIGHT. THERE WILL BE ENOUGH MOISTURE RECOVERY TO INCLUDE A CHANCE OF SHOWERS AND THUNDERSTORMS WITH THIS NEXT FROPA. FCST A BLEND OF GFS/NAM. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 05/04/11/JB
Hazardous weather outlook, Oct 18, 2:30 PM CDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 230 PM CDT WED OCT 18 2006 TXZ171>173-183>194-202>209-217>225-228-191030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 230 PM CDT WED OCT 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL MOVE INTO THE TEXAS HILL COUNTRY EARLY THIS EVENING AND WILL BE LOCATED ALONG THE TEXAS COAST BY THURSDAY MORNING. SHOWERS AND THUNDERSTORMS WILL DEVELOP IN ADVANCE AND ALONG THE COLD FRONT AS IS MOVES SOUTHWARD ACROSS THE HILL COUNTRY AND SOUTH CENTRAL TEXAS THIS EVENING. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING WITH THE PRIMARY THREAT BEING DAMAGING WINDS. THE SEVERE THREAT WILL END AROUND MIDNIGHT WITH THE LOSS OF HEATING. HOWEVER THE THREAT OF LOCALLY HEAVY RAINFALL WILL CONTINUE THROUGH THE OVERNIGHT HOURS. RAINFALL TOTALS OF 1 TO 2 INCHES CAN BE EXPECTED WITH LOCALIZED AMOUNTS OF THREE INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Oct 18, 6:03 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
603 PM CDT WED OCT 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND DMG KINGSLAND 30.66N 98.45W
10/18/2006 LLANO TX LAW ENFORCEMENT
POWER LINES BLOWN DOWN
&&
JPBLocal storm report, Oct 18, 6:34 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
634 PM CDT WED OCT 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TSTM WND GST BURNET 30.76N 98.23W
10/18/2006 M62 MPH BURNET TX ASOS
&&
JPBLocal storm report, Oct 18, 6:46 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
646 PM CDT WED OCT 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND DMG KINGSLAND 30.66N 98.45W
10/18/2006 LLANO TX AMATEUR RADIO
ROOF BLOWN OFF SO ANNEX, ALSO CONSIDERABLE DAMAGE TO BOAT
DEALERSHIP.
&&
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 9:23 PM CDT | Severe Thunderstorm Warning | EWX | Lee | 38 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.